Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 6, 2011, 2:34 PM MDT for 8 counties in Colorado. It took effect at May 7, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 2:34 PM MDT (20:34 UTC)
- In effect from
- May 7, 2011, 12:00 PM MDT
- Expired
- May 7, 2011, 9:04 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4062 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS85 KGJT 062034 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 234 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING SATURDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 BELOW 8500 FEET AND...205 BELOW 7500 FEET... ...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET AND...205 BELOW 7500 FEET... .ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH. SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO. COZ203-205-070845- /O.NEW.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ /O.NEW.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 234 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1200 TO 2100 MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500 FEET AND 205 BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. * DRY AND BREEZY CONDITIONS MAY REDEVELOP ON SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF WEST CENTRAL COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ207-070845- /O.NEW.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ DURANGO FORECAST AREA- 234 PM MDT FRI MAY 6 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207 BELOW 8500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY NOON THROUGH 9 PM MDT. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SOUTHWEST WINDS WILL INCREASE ON SUNDAY. RELATIVE HUMIDITY LESS THAN 15 PERCENT AND SOUTHWEST WIND GUSTS GREATER THAN 25 MPH MAY COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF SOUTHWEST COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
5 follow-up statements
472 WWUS85 KGJT 062100 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 300 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING TODAY AND SATURDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 BELOW 8500 FEET AND...205 BELOW 7500 FEET... ...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET AND...205 BELOW 7500 FEET... .ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH. SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO. COZ203-205-070900- /O.NEW.KGJT.FW.W.0008.110506T2100Z-110507T0300Z/ /O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ /O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 300 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500 FEET AND 205 BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. * DRY AND BREEZY CONDITIONS WILL REDEVELOP SATURDAY AND POSSIBLY AGAIN SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF WEST CENTRAL COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ207-070900- /O.NEW.KGJT.FW.W.0008.110506T2100Z-110507T0300Z/ /O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ DURANGO FORECAST AREA- 300 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 207 BELOW 8500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. * DRY AND BREEZY CONDITIONS MAY REDEVELOP ON SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF SOUTHWEST COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
792 WWUS85 KGJT 070303 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 903 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING ON SATURDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONE 203 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH. SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO. COZ203-205-071515- /O.CAN.KGJT.FW.W.0008.000000T0000Z-110507T0300Z/ /O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ /O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 903 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THIS EVENING FOR FIRE WEATHER ZONES 203 AND 205... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500 FEET AND 205 BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. * DRY AND BREEZY CONDITIONS WILL REDEVELOP SATURDAY AND POSSIBLY AGAIN SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF WEST CENTRAL COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ207-071515- /O.CAN.KGJT.FW.W.0008.000000T0000Z-110507T0300Z/ /O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ DURANGO FORECAST AREA- 903 PM MDT FRI MAY 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THIS EVENING...FOR FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 207 BELOW 8500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. * DRY AND BREEZY CONDITIONS MAY DEVELOP ON SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF SOUTHWEST COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
214 WWUS85 KGJT 071116 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE WILL BE SHIFTING EAST ACROSS THE AREA THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL RESULT IN CONTINUED WARM AND BREEZY CONDITIONS THROUGH LATE SUNDAY. WITH RELATIVE HUMIDITIES DROPPING BACK BELOW 15 PERCENT THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE. CONDITIONS ARE EXPECTED TO IMPROVE BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH RELATIVE HUMIDITY VALUES. COZ203-205-072330- /O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ /O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ /O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ207-072330- /O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ /O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ /O.EXA.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ DURANGO FORECAST AREA- 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207 BELOW 8500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207 BELOW 8500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 8500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
659 WWUS85 KGJT 072024 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH SUNDAY. THIS WILL KEEP THE UNSEASONABLY WARM AND BREEZY CONDITIONS IN PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY LEVELS IN THE TEENS AND SINGLE DIGITS LATE THIS AFTERNOON ARE EXPECTED TO DROP BACK BELOW 15 PERCENT AGAIN ON SUNDAY AFTERNOON AFTER RECOVERING LATE THIS EVENING AND OVERNIGHT. THIS WILL AGAIN LEADING TO CRITICAL FIRE WEATHER CONDITIONS BY SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES. COZ203-205-207-080830- /O.CON.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/ /O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 224 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 BELOW 7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 BELOW 7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...207 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET. * WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH THE MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON SUNDAY TO SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
804 WWUS85 KGJT 080304 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 904 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING FOR THIS EVENING IS CANCELED IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH SUNDAY. THIS WILL KEEP UNSEASONABLY WARM AND BREEZY CONDITIONS IN PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY WILL AGAIN DROP INTO THE TEENS AND SINGLE DIGITS SUNDAY AFTERNOON AFTER RECOVERING LATE THIS EVENING AND OVERNIGHT. THUS CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES. COZ203-205-207-081515- /O.CAN.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/ /O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 904 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...205 AND 207. * WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH THE MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON SUNDAY TO SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:43 AM MDT, 10 hours 51 minutes earlier.
Area forecast discussion, May 6, 3:43 AM MDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 343 AM MDT FRI MAY 6 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT GENERALLY ZONAL FLOW CONTINUES TODAY WITH JET STREAM STAYING OVER WY/MT KEEPING DISTURBANCES WELL TO OUR N. WAA ALSO CONTINUES ALLOWING TEMPS TO RISE 5 TO 10 DEGS ABOVE NORMAL FOR THIS TIME OF YEAR. WHILE JET STREAM POSITION WILL KEEP SHORTWAVES NORTH...SOME HIGH LEVEL CLOUDS WILL FILTER DOWN FROM THE NORTH REACHING AS FAR SOUTH AS I-70 CORRIDOR BEFORE RETREATING NORTHWARD LATER ON THIS EVENING. A CLOSED LOW JUST OFF PAC NW COAST WILL BEGIN TO DROP SEWRD SAT MORNING ALLOWING MOISTURE TRANSPORT TO INCREASE OFF PAC OCEAN. EMBEDDED SHORTWAVES WILL EJECT FROM THIS LOW CAUSING PRECIP TO OUR N AND W WHILE WE REMAIN PRECIP FREE THRU SAT NIGHT. PLENTY OF SUNSHINE CONTINUES THEN...THOUGH MORE CLOUDS TODAY FOR NRN AREAS... WITH WARM TEMPS THRU SAT NIGHT. .LONG TERM...SUNDAY THROUGH FRIDAY... THE FLOW BECOMES DECIDEDLY SOUTHWEST BY SUNDAY AND INCREASES BY THE AFTERNOON AS THE PACIFIC CLOSED LOW MOVES OVER THE NORTHWEST STATES. THIS LOW THEN DROPS INTO THE GREAT BASIN OVERNIGHT...THEN ROTATES INTO UTAH BY MONDAY NIGHT. WINDS WILL REMAIN STRONG THROUGH MONDAY... MIXING INTO THE VALLEYS DURING THE AFTERNOON/EVENING PERIOD. THE LOW BEGINS TO OPEN UP ON TUESDAY...WITH THE TROUGH PASSING OVER WESTERN COLORADO TUESDAY NIGHT. MODELS IN PRETTY GOOD AGREEMENT ON THE BIG PICTURE...BUT DO SHOW RUN-TO-RUN AND BETWEEN MODEL DIFFERENCES IN THE DETAILS. MOISTURE WILL BEGIN TO INCREASE SUNDAY NIGHT INTO MONDAY WITH PRECIPITATION SPREADING IN FROM THE WEST ON MONDAY...FAVORING THE NORTH. THE CHANCE FOR PRECIPITATION WILL INCREASE MONDAY NIGHT INTO TUESDAY...AS THE TROUGH MOVES OVERHEAD. THE 00Z GFS INDICATES ANOTHER SHOT OF COLD AIR DROPPING ACROSS THE AREA ON WEDNESDAY FOR CONTINUED UNSETTLED CONDITIONS. AT THIS TIME THIS SYSTEM SEEMS TO LACK A GOOD REPLENISHING MOISTURE SOURCE AS IT MOVES OVER THE CENTRAL ROCKIES. IT APPEARS THAT THE BEST MOISTURE STREAM FROM THE SOUTHWEST WILL STAY TOO FAR AHEAD OF THE LOW AND MAINLY EAST OF THE ROCKIES. THEREFORE FOR THIS FORECAST WILL KEEP THE BROAD-BRUSHED CHANCE POPS THROUGH WEDNESDAY. A MORE AMPLIFIED RIDGE BUILDS IN FOR THE REMAINDER OF THE PERIOD BRINGING A WARMING AND DRYING TREND FOR THE SECOND HALF OF THE WORK WEEK. && .AVIATION... VFR CONDITIONS FOR ALL TAF SITE TO CONTINUE FOR NEXT 24 HRS. && .HYDROLOGY... MAIN CONCERN CONTINUES TO BE THE WARM-UP AND ANTICIPATED ACCELERATED RUNOFF RESULTING IN HIGHER FLOWS FOR SMALLER CREEKS...STREAMS AND RIVERS THROUGH EARLY NEXT WEEK. THE RECENT FLAMING GORGE RESERVOIR RELEASE INTO THE GREEN RIVER IN NORTHEAST UTAH RAISED THE RIVER LEVEL VERY CLOSE TO MINOR FLOOD STAGE. THE RELEASE HAS SINCE BEEN REDUCED...BUT THE HIGHER FLOWS ON THE GREEN WILL CONTINUE UNTIL NATURAL PEAK FLOWS BEGIN. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM.....TGR LONG TERM......EH AVIATION.......TGR HYDROLOGY......AS/TGR
Hazardous weather outlook, May 6, 5:20 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 520 AM MDT FRI MAY 6 2011 COZ001>014-017>023-UTZ022>025-027>029-071219- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 520 AM MDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... WARM TEMPERATURES AND WITH SUNNY SKIES FOR THE SOUTH AND TIMES OF SUN AND CLOUDS TO THE NORTH. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE NEXT CHANCE FOR PRECIPITATION WILL DEVELOP ON MONDAY AS A PACIFIC LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN FROM THE NORTHWEST. UNSETTLED CONDITIONS WILL THEN CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:34 PM MDT | Fire Weather Watch | GJT | Dolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more | 15 hr |
| May 6, 3:00 PM MDT | Red Flag Warning | GJT | Dolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more | 6 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.